Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SOCKET EYE LOOK
Apr 15, 2010

DEAR NELSON I'VE BEEN TAKING ATRIPLA FOR ALMOST TWO YEARS WITH AMAZING RESULTS ON MY BLOOD LEVES.BUT MY CONCERN IS ABOUT THE WAY MY EYE AROUND AREA LOOKS LIKE.FEELS AND LOOK THE SKIN AROUND THE EYES IS THINNING GIVING ME THAT SOCKET EYE TIRED APPEARANCE. IT LOOKS LIKE SUNKEN EYES.AND I KNOW FOR SURE IS STARTED AFTER ME TAKING THE MEDICATION AFTER 6 MONTHS. PLEASE LET ME NOW IF YOU'VE EVER HEARD OF ANYTHING LIKE IT I'LL APRECIATE ANY ADVICE YOU COULD PROVIDE.

Response from Mr. Vergel

Do you have loss of fat or tissue in the cheeks or any other areas? Lipoatrophy is rare in those taking Atripla, but it has been detected in around 15% of people. We do not know if some people may be genetically more prone to lipoatrophy, but there is some evidence that some people's mitochondria may be. Have you lost any weight in the recent pass? Weight loss could also cause what looks like lipoatrophy.

I have seen some patients worry about lipoatrophy so much that they confuse normal aging with it, and suffer needlessly with worry. I am not saying that may be you, but make sure that you talk to your doctor about it.

Nelson



Previous
HIV + and Diet
Next
2 lbs a month- Antipsychotics, antidepressants and protease inhibitors

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement